MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 6X45

MEDACTA INTERNATIONAL SA PEDICLE SCREW 6X45
Catalog Number 03.50.018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018: lot 131111: 150 items manufactured and released on 07 march 2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, 144 items of the same lot have been already sold without any similar reported event.Visual inspection performed on (b)(6) 2018 by r&d product manager: pictures received with the complaint have been also considered.The breakage occurred below the head of the screw, which is the most stressed point as expected by the risk analysis.There is no sign of material or geometry defect that could have caused the failure.The breakage appears as a typical failure of implant under fatigue loading.This kind of breakage is a common event for pedicle screws in case of delayed fusion, or screw loosening, or spinal construct instability, which might be caused by a number of non-device-related causes.Clinical evaluation performed by medical affairs director on (b)(6) 2018: removal of broken pedicle screw 2 years after surgery.The quality of the single xray supplied does not allow to evaluate fusion level.The xray does not display the date of the image.Pedicle screws often suffer fatigue fractures when fusion did not take place and the device is continuously stressed: this is likely to be the clinical cause for fracture, but the information received does not allow a definite conclusion to be drawn.No particular comments can be made on screw positioning: from the one xray image, no major anomalies are identified.
 
Event or Problem Description
Revision surgery performed two years after primary due to pain caused probably by a pedicle screw breakage.

Brand Name
PEDICLE SCREW 6X45
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7233960
Report Number3005180920-2018-00007
Device Sequence Number11131845
Product Code KWP
UDI-Device Identifier07630030834219
UDI-Public07630030834219
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number03.50.018
Device Lot Number131111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR